What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 12, 1:37 PM EST, 1 hour 3 minutes earlier. Its key messages:
- Greatest chances for showers and storms today will be between 4-9 PM EDT. A few storms may be severe along and east of I-69 with threats for lightning, heavy rain, and isolated damaging wind gusts.
- Hot and humid today with peak afternoon heat indices of 95 to 100 degrees, particularly in northwest Ohio.
- Brief reprieve from high humidity with dry conditions Sunday and Monday, but heat is expected to return by Tuesday and Wednesday.
- Wildfire smoke returns aloft Sunday and Monday.
- Next best chances for rain/storms will be Wednesday and Thursday.
Area forecast discussion, Jul 12, 1:37 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
237 PM EDT Sat Jul 12 2025
.KEY MESSAGES...
- Greatest chances for showers and storms today will be between
4-9 PM EDT. A few storms may be severe along and east of I-69
with threats for lightning, heavy rain, and isolated damaging
wind gusts.
- Hot and humid today with peak afternoon heat indices of 95 to 100
degrees, particularly in northwest Ohio.
- Brief reprieve from high humidity with dry conditions Sunday
and Monday, but heat is expected to return by Tuesday and
Wednesday.
- Wildfire smoke returns aloft Sunday and Monday.
- Next best chances for rain/storms will be Wednesday and
Thursday.
&&
.DISCUSSION...
Issued at 234 PM EDT Sat Jul 12 2025
An MCV coming out of southern Illinois this afternoon aided by lift
from an approaching cold front will allow for scattered
thunderstorm development this afternoon and evening. The cold
front is currently draped from Rockford, IL southeast to St
Louis, MO, however, a subtle wind shift is already preceding
the front. Gravity waves leftover from last night's MCS in
Illinois have cleared the area and clearing is evident on
visible satellite imagery. The forecast area should continue to
destabilize with highs in the upper 80s to near 90 and dewpoints
recovering in the low 70s. Heat indices are still expected to
peak this afternoon between 95 and 100 degrees, especially
across northwest Ohio. Destabilization should occur between 3-5
PM and clusters/a broken line of storms should form across
central and northern Indiana. SPC has maintained their Slight
Risk for northeast Indiana and northwest Ohio. The best window
for severe weather should be along and east of I-69 from 4-9 PM
EDT. There is only 20-25 kts of shear today and it is offset
from a decent CAPE gradient with 2000-2500 J/kg SB CAPE across
far northeast Indiana and into northwest Ohio. While the overall
setup is unimpressive, steeping low level lapse rates coupled
with ~1000 J/kg of DCAPE suggest that isolated damaging winds
gusts could be possible this afternoon and evening if storms can
maintain their updrafts. Even if storms are sub-severe, 40-50
mph gusts could still take down tree limbs and powerlines.
Tonight, the cold front will slowly move through the area. Storms
will taper off after sunset with the loss of diurnal heating. By
sunrise on Sunday, the cold front should be mostly through the area.
A few storms could redevelop south of the US 24 corridor in the
afternoon and evening, but chances are very low (20% or less).
Northwest flow behind the front will usher in a brief reprieve
from the heat and humidity on during the afternoon on Sunday.
Highs will be in the mid 80s with dewpoints only in the low 60s!
Smoke from Canadian wildfires will also get dragged in across
the Upper Great Lakes behind the cold front. An Air Quality
Alert has been issued for southwest Lower Michigan from midnight
EDT tonight through Noon EDT on Monday. Latest HRRR and RAP
model runs depict that the smoke largely remains aloft over
Lower Michigan and far northern Indiana, although increasing
northwest winds may mix some of it down to the surface during
the afternoon on Sunday.
The relief from the heat and high humidity is, unfortunately, short
lived. An upper level ridge and surface high pressure build across
the Great Lakes region into early next week, bringing mainly dry
conditions through midweek. Heat and humidity return with highs in
the upper 80s Tuesday and Wednesday. The next best chances for
rain/storms arrives Wednesday afternoon/evening and into Thursday as
a low pressure system moves through the Midwest and Upper Great
Lakes.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 130 PM EDT Sat Jul 12 2025
Main area of concern today will be the threat of strong storms this
afternoon. While the threat of storms at SBN is not zero, it is low
enough to keep out of its TAFs like the previous shift did. Will
continue with the mention at FWA of storms starting at 20z and
continuing up to 00z. After that, a few models are showing some MVFR
CIGs as the CAA comes in behind the front. Am not entirely confident
in that generating those CIGs so will leave it out for now.
Otherwise, expect VFR conditions through the period. Southwest
winds this afternoon become more westerly for Sunday behind the
front and struggle to reach 10 kts sustained.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...Air Quality Alert from midnight tonight to noon EDT Monday for
MIZ078>081-177-277.
MARINE...None.
&&
DISCUSSION...Johnson
AVIATION...RollerHazardous weather outlook, Jul 12, 3:18 AM EST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
418 AM EDT Sat Jul 12 2025
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-130830-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
418 AM EDT Sat Jul 12 2025 /318 AM CDT Sat Jul 12 2025/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected to develop today into tonight,
and should be greatest in coverage between 3 PM and 9 PM EDT. A few
storms could be severe, especially roughly along and east of the
Interstate 69 corridor. Isolated damaging wind gusts and locally
heavy rainfall are the greatest threats.
Heat indices may reach into the 95 to 100 degree range this afternoon
across northeast Indiana into northwest Ohio.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There are periodic chances of thunderstorms for much of the late
Tuesday through Friday timeframe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
LMZ043-046-130830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
418 AM EDT Sat Jul 12 2025
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
There is a chance of thunderstorms today into early this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There are periodic chances of thunderstorms for much of the late
Tuesday through Friday timeframe.
In the hours before
Special weather statement, Jul 12, 11:22 AM EST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1222 PM EDT Sat Jul 12 2025
OHZ005-016-121700-
Henry OH-Putnam OH-
1222 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT PUTNAM AND SOUTHEASTERN HENRY
COUNTIES THROUGH 100 PM EDT...
At 1222 PM EDT, Doppler radar was tracking a strong thunderstorm near
Continental, or 8 miles west of Ottawa, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ottawa, Leipsic, Deshler, Kalida, Continental, Glandorf, Hamler,
Dupont, West Leipsic, Gilboa, Cloverdale, Belmore, Miller City,
Prentiss, Kieferville, Gallup, Pleasant Bend, North Creek, and
Wisterman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4090 8429 4109 8434 4137 8389 4134 8388
4101 8388
TIME...MOT...LOC 1622Z 238DEG 22KT 4106 8420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jul 12, 11:58 AM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1258 PM EDT Sat Jul 12 2025
OHZ016-025-121745-
Allen OH-Putnam OH-
1258 PM EDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN PUTNAM AND ALLEN COUNTIES
THROUGH 145 PM EDT...
At 1258 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deshler to Columbus Grove to near St.
Marys. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lima, Ottawa, Bluffton, Fort Shawnee, Columbus Grove, Leipsic, Elida,
Pandora, Cairo, Harrod, Beaverdam, Gilboa, Westminster, Yoder, Hume,
Slabtown, Rousculp, Rockport, and Kemp.
This includes Interstate 75 between mile markers 119 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
4069 8430 4117 8390 4117 8388 4065 8388
TIME...MOT...LOC 1658Z 235DEG 30KT 4116 8389 4093 8409 4058 8436
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Jul 12, 12:48 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Northern Indiana
148 PM EDT Sat Jul 12 2025
OHZ025-121815-
Allen OH-
148 PM EDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ALLEN COUNTY THROUGH
215 PM EDT...
At 147 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluffton to near Alger to near
Waynesfield. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bluffton, Harrod, and Westminster.
This includes Interstate 75 between mile markers 139 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4064 8389 4064 8404 4068 8400 4088 8392
4090 8388 4065 8388
TIME...MOT...LOC 1747Z 240DEG 22KT 4084 8390 4071 8396 4062 8406
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FISHER